Texas, 2019Tornado and Flash Flooding in Texas, May 20, 2019
May 20, 2019 · NWS AMA · 42 events in 11 counties and zones
A vigorous upper level storm system followed a favorable track for Panhandles severe thunderstorms as it crossed southern Nevada and moved east into the Desert Southwest. A frontal boundary in the area and the storm system led to significant wind shear and instability across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level storm system followed a favorable track for Panhandles severe thunderstorms as it crossed southern Nevada and moved east into the Desert Southwest. A frontal boundary in the area and the storm system led to significant wind shear and instability across the area. This led to two rounds of severe weather occurred across the Texas Panhandle on the 20th. A combination of supercell storms and small thunderstorm line segments developed and moved across the northern Texas Panhandles. These storms produced wind damage, hail up to tennis ball size and flooding through the morning hours. The storms helped enhanced a cold front positioned across the area causing it to shift south focusing the strongest storms across the southeastern portions of the area for the afternoon.
After a brief lull in activity, an upper level disturbance back to the west of the Panhandles coupled with daytime heating south of a cold front, moderate and an abundant moisture provided a favorable environment for additional supercell thunderstorm development across areas that previously did not see storms earlier in the morning (the southeast TX Panhandle). With high amounts of instability during the afternoon, very large hail up to 5.5 in diameter was reported along with a tornado southwest of Wellington, TX. Supercells eventually moved east of the Panhandles during the evening of the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 20, 4:56 AM CST, 4 minutes earlier.
Area forecast discussion, May 20, 4:56 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
556 AM CDT Mon May 20 2019
.AVIATION...
For the 12Z TAFs:
Complicated set of TAFs this morning due to convection across the
Panhandles. KDHT and KGUY are more likely to be impacted this
morning with thunderstorm activity as KAMA may be delayed until
late morning/early afternoon. Thunderstorm activity will likely go
through the afternoon and early evening hours. Hard to say at this
time how the terminals will be impacted exactly, but MVFR
conditions may be common today for low ceilings due to
thunderstorms. We should get a break late this morning with a
second round of development this afternoon. Activity may be
stronger east of the terminals. Additionally, a strong low level
jet has develop around 60 knots from the south/southeast at about
1500 AGL which should impact KAMA for non-convective conditions.
Front will pass through later today and we will generally clear
out from west to east.
Guerrero
&&
.PREV DISCUSSION... /Issued 301 AM CDT Mon May 20 2019/
DISCUSSION...
Forecast discussion will focus on the immediate potentially high
impact threat of severe weather today. Will briefly discuss the long
term, but this discussion will not go into too much detail outside
of the first 24 hours.
Long Term (Tuesday onward): There may be the need for a Wind
Advisory Tuesday for strong southerly/westerly wind speeds.
Thereafter, multiple rounds of thunderstorms will return mid week
and go through the weekend. Chances are severe weather will return
during this time period, but at the moment its too early to say
the level of which these threats may be across the Panhandles.
Continue to expect severe weather as conditions remain favorable
this Spring.
Getting back to the first 24 hours: We are still on track for
perhaps multiple rounds of severe weather today. Its a complex
forecast due to the different levels of storm mode and phases
between potential "rounds". We may have a brief lull from the
morning convection which will allow for the atmosphere to recover,
and we may be looking at a potentially high impact weather day
this afternoon and evening due to favorable atmospheric conditions
for discrete supercells. All hazards are in play today.
Confidence is high for severe weather to occur across the forecast
area today into at least parts of tonight, especially
southeastern parts of the Texas Panhandle where supercell
development is most likely. Extra caution should be taken today.
Convection is already ongoing this morning as a strong closed H5 low
enters the Desert Southwest region. This will place the Panhandles
in a favorable area for upscale growth of thunderstorms through
tonight. A strong low level jet is anticipated to develop this
morning around 40-60 knots. Strong theta-e advection will aid in the
development of cluster/multicell thunderstorms from isentropic lift
this morning. Above a moist stable layer there is ample CAPE for
severe weather. This combined with strong vertical shear will allow
for at least some strong updrafts capable of mostly severe hail
(perhaps large hail). The CAPE in this elevated layer has decreased
from 24 hours ago, but MUCAPE is still around 1000-2000 J/kg, which
will be enough to create potential travel impacts during the
morning commute hours. This is especially true for an area in the
western and northwestern parts of the forecast area where effective
bulk shear of 40-60 knots is anticipated with relatively low hail
temp heights of -20C (-30C) around ~20K (~23K) feet. Morning
convection could very well push out by late morning/early
afternoon and give us sort of a lull period as surface low
develops across northeast New Mexico/southeast Colorado. From the
low an associated warm front may be pushing north through the
morning hours. This will place us in a very moist warm sector
ahead of an approaching dryline from the west in the afternoon
hours. Dewpoints are anticipated to reach the 60s to near 70 for a
good portion on the Texas Panhandle. This setup resembles a
familiar triple point. The warm sector will be the focus of the
next round in the afternoon to evening hours.
As initial thunderstorms push out and the atmosphere begins to
recover, this is when a mesoscale update may be needed to pinpoint
initiation for the next round as this may be a higher end impact day
across the Panhandles, especially south/southeastern parts of the
Texas Panhandle. The dryline may not advance all the way into
eastern parts of the Panhandles before getting washed up in an
advancing Pacific cold front, but initiation along the dryline
and/or initiation due to convective temperatures (or both) within
the warm sector will allow for redeveloping this afternoon.
Forecast soundings indicate very high CAPE values due to steep
lapse rates and low LCL heights. This combined with effective
shear around 60 knots will be supportive of strong rotating
updrafts. Surface wind direction with the mesoscale update may be
key. Forecast soundings are showing low values for SRH in the
0-1km range, but still is due to a southwesterly wind, but not
sure this will actually be the case as winds may be more backed
leading to higher helicity values in the low levels, especially
just ahead of the dryline. Threat for tornadoes increases moreso
if a dryline bulge/kink develops this afternoon. Nevertheless,
ingredients are primed for tornadic development this afternoon,
especially along and near the I-40 corridor in eastern parts of
the Texas Panhandle and south of this area where LCL heights could
be around 1000 meters, which is low by Panhandle standards.
Confidence is high for potentially significant severe weather
today, with all hazards in play today given the supercell
potential. Stay tuned tuned for updates today as the atmosphere
responds to morning convection and a mesoscale updates becomes
warranted.
Guerrero
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
99/99
Hazardous weather outlook, May 20, 2:06 AM CST, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
306 AM CDT Mon May 20 2019
OKZ001>003-TXZ001>020-317-202015-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
306 AM CDT Mon May 20 2019
...Severe Thunderstorm Watch in effect until 10 AM CDT...
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today and Tonight.
Thunderstorms will be ongoing this morning, some of which may be
severe, with hail being the main threat this morning.
Late this morning and afternoon severe weather will become more
widespread and potentially higher end with damaging winds, large
hail, flooding, and tornadoes all possible. These threats could
go into at least parts of the evening hours.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms will be possible Wednesday night through the
weekend. Some of these thunderstorms could be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely on Monday.
In the hours before
Special weather statement, May 20, 1:32 AM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Amarillo TX
232 AM CDT Mon May 20 2019
TXZ011-012-016-200830-
Potter TX-Deaf Smith TX-Oldham TX-
232 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM...NORTH
CENTRAL DEAF SMITH AND NORTHWESTERN POTTER COUNTIES UNTIL 330 AM
CDT...
At 232 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Adrian, or 9 miles southwest of Vega, moving
northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Vega, Valley De Oro and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3562 10203 3562 10195 3543 10179 3506 10258
3521 10270
TIME...MOT...LOC 0732Z 236DEG 34KT 3518 10257
SchneiderSpecial weather statement, May 20, 1:49 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Amarillo TX
249 AM CDT Mon May 20 2019
TXZ001-006-007-011-200845-
Hartley TX-Dallam TX-Moore TX-Oldham TX-
249 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
SOUTHEASTERN DALLAM...WESTERN MOORE AND EASTERN HARTLEY COUNTIES
UNTIL 345 AM CDT...
At 249 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Vega, moving north at 50 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dumas, Dalhart, Hartley, Cactus, Channing and Boys Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3614 10254 3607 10216 3606 10216 3606 10206
3601 10180 3562 10213 3562 10216 3558 10216
3534 10237 3535 10274
TIME...MOT...LOC 0749Z 198DEG 45KT 3540 10250
SchneiderSpecial weather statement, May 20, 2:20 AM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
320 AM CDT Mon May 20 2019
OKZ001-002-TXZ001-002-006-011-200915-
Cimarron OK-Texas OK-Hartley TX-Sherman TX-Dallam TX-Oldham TX-
320 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS...SOUTHEASTERN
CIMARRON...NORTHWESTERN OLDHAM...WESTERN SHERMAN...EASTERN DALLAM AND
CENTRAL HARTLEY COUNTIES UNTIL 415 AM CDT...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Conlen to 7 miles
southeast of Romero. Movement was northeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dalhart, Stratford, Hartley, Eva, Hough, Conlen, Griggs and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3699 10149 3613 10198 3605 10211 3606 10216
3602 10216 3552 10298 3641 10248 3700 10163
TIME...MOT...LOC 0819Z 231DEG 53KT 3639 10245 3563 10288
SchneiderSpecial weather statement, May 20, 3:18 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
418 AM CDT Mon May 20 2019
OKZ002-TXZ002-003-201015-
Texas OK-Sherman TX-Hansford TX-
418 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS...EASTERN SHERMAN
AND NORTHWESTERN HANSFORD COUNTIES UNTIL 515 AM CDT...
At 418 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Sunray, or 18 miles southeast of Stratford, moving
northeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Guymon, Goodwell, Optima and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3606 10169 3615 10203 3687 10169 3678 10115
TIME...MOT...LOC 0918Z 206DEG 43KT 3619 10180
Schneider
Special weather statement, May 20, 4:01 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Amarillo TX
501 AM CDT Mon May 20 2019
OKZ002-TXZ002-003-007-201100-
Texas OK-Sherman TX-Hansford TX-Moore TX-
501 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...SOUTHEASTERN
SHERMAN...NORTHWESTERN HANSFORD AND NORTH CENTRAL MOORE COUNTIES
UNTIL 600 AM CDT...
At 501 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sunray, or 12 miles northeast of Dumas, moving northeast at 50 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sunray, Gruver and Hardesty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3590 10183 3602 10200 3673 10129 3655 10104
TIME...MOT...LOC 1001Z 221DEG 44KT 3602 10186
Schneider
Special weather statement, May 20, 4:13 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Amarillo TX
513 AM CDT Mon May 20 2019
TXZ001-002-006-007-011-201115-
Hartley TX-Sherman TX-Dallam TX-Moore TX-Oldham TX-
513 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OLDHAM...SOUTHERN
SHERMAN...SOUTHEASTERN DALLAM...NORTHWESTERN MOORE AND EASTERN
HARTLEY COUNTIES UNTIL 615 AM CDT...
At 513 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Channing, or 27 miles south of Dalhart, moving
northeast at 55 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dumas, Hartley, Cactus, Sunray and Channing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
the Panhandle of Texas.
LAT...LON 3634 10204 3617 10162 3612 10162 3553 10246
3560 10285
TIME...MOT...LOC 1013Z 216DEG 47KT 3566 10250
SchneiderEvent by event
36 hail, 2 flood, 2 flash flood, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Hansford
- When
- May 20, 5:00 AM CST
- Where
- Hansford County, 0.56 mi E of Spearman
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 36.200, -101.190
Pictures from social media show at least golf ball sized hail, possibly larger, that fell in the Spearman area this morning. Hail lasted for 20 minutes with a gradual decrease in size over time.
Thunderstorm Wind, Hansford
- When
- May 20, 5:04 AM CST
- Where
- Hansford County, 3.5 mi S of Spearman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.150, -101.210
Late report of multiple center pivot sprinklers overturned by thunderstorm winds. Time estimated from radar.
Hail, Hansford
- When
- May 20, 5:10 AM CST
- Where
- Hansford County, 7.47 mi SW of Spearman
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.120, -101.290
Hail, Ochiltree
- When
- May 20, 6:00 AM CST
- Where
- Ochiltree County, 14.26 mi SSE of Perryton Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.210, -100.650
Late report. Time estimated by radar.
Hail, Lipscomb
- When
- May 20, 6:19 AM CST
- Where
- Lipscomb County, 6.83 mi WSW of Lipscomb
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.210, -100.390
Hail, Lipscomb
- When
- May 20, 6:39 AM CST
- Where
- Lipscomb County, 6.6 mi SSE of Follett
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 36.340, -100.090
Hail not measured, but received pictures on social media along with reports of at least two broken windows.
Hail, Lipscomb
- When
- May 20, 6:40 AM CST
- Where
- Lipscomb County, Lipscomb
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -100.270
Hail, Lipscomb
- When
- May 20, 6:48 AM CST
- Where
- Lipscomb County, 6.96 mi SE of Follett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.360, -100.040
Late report of quarter size hail with heavy rain in the area.
Hail, Randall
- When
- May 20, 6:58 AM CST
- Where
- Randall County, 6.55 mi WSW of Amarillo
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.170, -101.930
Late report of quarter size hail in the Sleepy Hollow Neighborhood of Amarillo. Time estimated by radar.
Hail, Randall
- When
- May 20, 7:00 AM CST
- Where
- Randall County, Canyon
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 34.980, -101.920
Picture from social media of quarter size hail.
Hail, Randall
- When
- May 20, 7:00 AM CST
- Where
- Randall County, 4.19 mi WSW of Amarillo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.180, -101.890
Hail, Randall
- When
- May 20, 7:01 AM CST
- Where
- Randall County, 4.19 mi WSW of Amarillo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.180, -101.890
Hail, Randall
- When
- May 20, 7:03 AM CST
- Where
- Randall County, 3.15 mi WNW of Timbercreek Canyon
- Measured
- 1.27 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.070, -101.870
University researchers reported 1.27 inch hail, measured by calipers.
Hail, Potter
- When
- May 20, 7:14 AM CST
- Where
- Potter County, 2.26 mi E of Amarillo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.200, -101.780
Hail, Randall
- When
- May 20, 7:14 AM CST
- Where
- Randall County, 1.78 mi SE of Amarillo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.180, -101.800
Late report for Caprock High School.
Hail, Potter
- When
- May 20, 7:18 AM CST
- Where
- Potter County, 1.83 mi ESE of Amarillo
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.190, -101.790
Hail, Hutchinson
- When
- May 20, 7:50 AM CST
- Where
- Hutchinson County, 3.56 mi NE of Pringle
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.990, -101.410
Late report via social media of golf ball hail size.
Hail, Hutchinson
- When
- May 20, 8:06 AM CST
- Where
- Hutchinson County, 0.89 mi SE of Hutchinson Co Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.690, -101.390
Late report of hail at one inch.
Flood, Hutchinson
- When
- May 20, 8:22 AM CST
- Where
- Hutchinson County, 1.32 mi WSW of Borger to 1.5 mi WNW of Borger
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.660, -101.400
Street flooding causing traffic delays in Borger.
Flood, Hutchinson
- When
- May 20, 8:25 AM CST
- Where
- Hutchinson County, 1.82 mi SSW of Fritch to 2.23 mi NE of Fritch
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.606, -101.612
Street flooding causing traffic delays in Fritch.
Flash Flood, Hutchinson
- When
- May 20, 9:48 AM CST
- Where
- Hutchinson County, 0.89 mi NW of Pringle to 0.92 mi NNW of Pringle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.960, -101.460
Flooding in area of Texas Highway 136, with 18 inches, rapidly flowing over roadway.
Flash Flood, Hansford
- When
- May 20, 10:45 AM CST
- Where
- Hansford County, 0.56 mi W of Spearman to 1.19 mi SW of Spearman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.200, -101.210
Late report of water over roadway requiring rescue of 1 motorist along Highway 15 west of Spearman. Other completely flooded roadways include County Road U and Highway 760 west and northwest of Spearman.
Hail, Oldham
- When
- May 20, 11:33 AM CST
- Where
- Oldham County, Boys Ranch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.530, -102.250
Hail up to the size of quarters (1) reported at Boys Ranch.
Hail, Oldham
- When
- May 20, 11:40 AM CST
- Where
- Oldham County, 1.38 mi S of Boys Ranch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.510, -102.250
Late report of quarter size hailstones.
Hail, Moore
- When
- May 20, 12:04 PM CST
- Where
- Moore County, 1.49 mi SSE of Four Way
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.660, -101.960
Hail, Hutchinson
- When
- May 20, 1:08 PM CST
- Where
- Hutchinson County, 3.5 mi N of Stinnett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.870, -101.440
Late report of quarter size hail north of Stinnett, TX.
Hail, Collingsworth
- When
- May 20, 2:27 PM CST
- Where
- Collingsworth County, 6.93 mi S of Wellington
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.750, -100.230
Late report of teacup size hail, time estimated from radar.
Hail, Collingsworth
- When
- May 20, 2:27 PM CST
- Where
- Collingsworth County, 7.49 mi WSW of Wellington
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.790, -100.330
Reported by a live media broadcast.
Tornado, Collingsworth
- When
- May 20, 2:29 PM CST to 2:30 PM CST
- Where
- Collingsworth County, 5.74 mi SW of Wellington to 5.46 mi SW of Wellington
- Rating
- EF0
- Path length
- 0.35 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.786, -100.285
NWS damage survey information suggests that a tornado touchdown occurred at 0329 pm CDT 6 miles southwest of Wellington, lasting only 1 minute. Small tree limbs were broken as a result, with time estimated from radar.
Hail, Collingsworth
- When
- May 20, 2:39 PM CST
- Where
- Collingsworth County, 0.89 mi SE of Wellington
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.840, -100.210
Hail, Collingsworth
- When
- May 20, 2:39 PM CST
- Where
- Collingsworth County, 0.57 mi E of Wellington
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.850, -100.210
Hail, Collingsworth
- When
- May 20, 2:39 PM CST
- Where
- Collingsworth County, Wellington
- Measured
- 4 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.850, -100.220
Late report from ABC affiliate of grapefruit size hail.
Hail, Collingsworth
- When
- May 20, 2:39 PM CST
- Where
- Collingsworth County, Wellington
- Measured
- 5.5 in hail
- Reported by
- Social Media
- Coordinates
- 34.850, -100.220
Late report, with picture from Social Media of 5.5 inch hail displayed from local NBC affiliate. Time estimated from radar.
Hail, Collingsworth
- When
- May 20, 2:43 PM CST
- Where
- Collingsworth County, 1.13 mi E of Wellington
- Measured
- 2.5 in hail
- Reported by
- Social Media
- Coordinates
- 34.850, -100.200
Late report from Facebook of tennis ball size hail, time estimated from radar.
Hail, Wheeler
- When
- May 20, 2:43 PM CST
- Where
- Wheeler County, 4.3 mi NNW of New Mobeetie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.590, -100.450
Late report of heavy rain and up to quarter size hail, time estimated from radar.
Hail, Collingsworth
- When
- May 20, 2:46 PM CST
- Where
- Collingsworth County, 4.48 mi ENE of Wellington
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.880, -100.150
Hail, Donley
- When
- May 20, 2:49 PM CST
- Where
- Donley County, 0.89 mi NW of Clarendon
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.940, -100.910
Late report of dime to quarter size hail, time estimated from radar.
Hail, Collingsworth
- When
- May 20, 2:50 PM CST
- Where
- Collingsworth County, 0.89 mi SE of Wellington
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.840, -100.210
Hail, Wheeler
- When
- May 20, 4:15 PM CST
- Where
- Wheeler County, 1.38 mi S of Wheeler
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.430, -100.270
Late report of pea to penny size hail, time estimated from radar.
Hail, Collingsworth
- When
- May 20, 4:25 PM CST
- Where
- Collingsworth County, 7.12 mi SSE of Wellington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.750, -100.190
Hail, Donley
- When
- May 20, 7:17 PM CST
- Where
- Donley County, 0.57 mi E of Hedley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.870, -100.660
Late report of quarter size hail, time estimated from radar.
Hail, Donley
- When
- May 20, 7:22 PM CST
- Where
- Donley County, 12.59 mi NNE of Hedley
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 35.040, -100.590
Late report of hail damaging windshield on Texas highway 273.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 20 to 23, 20193 deaths · 2 injured · $19 million · EF3 · 139 events
- Tornadoes and Flash Flooding in Oklahoma, May 20 to 21, 20192 deaths · $534,000 · EF2 · 82 events
- Tornadoes and Flash Flood in Texas, May 20 to 21, 20192 injured · $705,000 · EF3 · 45 events
- Flooding in Oklahoma, May 20 to 31, 20192 deaths · 21 events
- Tornadoes and Flash Flooding in Oklahoma, May 20 to 22, 20192 injured · $2.4 million · EF2 · 79 events
- Tornadoes and Flash Flood in Kansas, May 20 to 22, 2019$1.1 million · EF1 · 13 events
- Tornadoes and Flood in Texas, May 20 to 21, 2019$360,000 · EF0 · 21 events
- Hail and Winter Weather in California, May 20 to 21, 2019$286,000 · 0.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, May 20 to 23, 2019$10,000 · 1.5 in hail · 31 events
- Flooding in Minnesota, May 20 to 31, 2019$27,000 · 2 events
- Hail in Arkansas, May 20, 2019$25,000 · 1.75 in hail · 3 events
- Flash Flood in Vermont, May 20, 2019$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826540, 826541, 826542, 826543, 826544, 826545, 826546, 826547, 826548, 826549, 826550, 826551, 826552, 826553, 826554, 826555, 826556, 826557, 826588, 826589, 826592, 826598, 826558, 826559, 826560, 826561, 826562, 826563, 826564, 826565, 826566, 826583, 826585, 826567, 826568, 826569, 826571, 826572, 826573, 826574, and more.